Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 64, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 29, 1997, 11:09 AM CDT for McCurtain County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1997, 11:09 AM CDT (16:09 UTC)
- Expired
- Jun 29, 1997, 1:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2043 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 291609 FFWSHV OKC089-291815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1109 AM CDT SUN JUN 29 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 115 PM CDT FOR THE FOLLOWING AREA... IN SOUTHEAST OKLAHOMA ...NORTHERN MCCURTAIN COUNTY AT 1107 PM CDT...RAINFALL ESTIMATES FROM DOPPLER RADAR IN SHREVEPORT INDICATED YP TO 3 INCHES OF RAIN HAD FALLEN OVER PARTS OF NORTHERN MCCURTAIN COUNTY IN THE LAST HOUR. SHOWERS AND THUNDERSTORMS WILLCONTINUE TO DEVELOP AND MOVE OVER NORTHERN MCCURTAIN COUNTY DURING THYE NEXT 2 HOURS. ADDITIONAL RAINFALL FROM THE THUNDERSTORMS ON THE ALREADY SATURATED SOILS WI0LL CAUSE RAPID RUNOFF AND FLOODED OF LOW WATER CROSSINGS AND AREA STREAMS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. 18
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:34 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 29, 9:34 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 933 AM CDT SUN JUN 29 1997 CONVECTION CONTS ACRS SRN AR AND SE OK IN RESPONSE TO S/WV MOVG THRU THE NRN HALF OF THE CWA. WITH DYNAMICS WEAK ACRS SRN PORTIONS WUD NOT EXPECT ACTIVITY AS WIDESPREAD THERE BY LATE THIS MRNG. SRN PORTIONS SHUD ONLY SEE AFTN ACTIVITY IN RESPONSE TO SEA BREEZE MOVG INLAND. SOME INTERACTION IS EXPECTED WITH S/WV BUT NOT ENUF TO INDUCE SVR WX. NEW ETA MOVS MOST ACTIVE PORTION OF S/WV E OF THE CWA BY TONIGHT WITH RDG BUILDG ACRS PARTS OF E TX BY EVNG. RUC ALSO INDICATED SOME WARMING IN THE MID LVLS WHICH SHUD CAP E TX BY MID AFTN. ATTM DO NOT SEE MUCH REASON TO MAKE ANY SIG CHANGES TO GOING FCSTS... HWVR WILL NEED TO LOOK AT POSSIBLE LOWERING POPS SLIGHTLY ACRS NRN LA AND NE TX IF CONVECTION DOES NOT DVLP THOSE AREAS BY ARND NOON. 18
In the hours before
Special weather statement, Jun 29, 10:00 AM CDT, 1 hour 9 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT SUN JUN 29 1997 A WEAK UPPER LEVEL DISTURBANCE WILL CONTINUE MOVING SLOWLY ACROSS THE FOUR STATE REGION TODAY. A MOIST UNSTABLE AIRMASS REMAINS ACROSS THE AREA AS WELL. THUNDERSTORMS WILL CONTINUE INTO THE EARLY AFTERNOON ACROSS SOUTHEAST OKLAHOMA AND SOUTHERN ARKANSAS AND DEVELOP DURING THE AFTERNOON ACROSS NORTHEAST TEXAS AND NORTHERN LOUISIANA. WITH THE MAJORITY OF THE UPPER LEVEL SUPPORT REMAINING TO THE NORTH OF THE FOUR STATE REGION TODAY...ORGANIZED AREAS OF SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER A FEW ISOLATED THUNDERSTORMS MAY PRODUCE BRIEF GUSTY WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS. ANY THUNDERSTORMS THAT DEVELOP WILL MOVE SLOWLY THROUGH THE AREA PRODUCING BRIEF HEAVY RAINS AS WELL. THE ACTIVATION OF SEVERE STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT. 18
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:21 PM CDT | Flash Flood Warning | SHV | McCurtain | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.